MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC da Vinci; SEAL

INTUITIVE SURGICAL, INC da Vinci; SEAL
Model Number 470500-14
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted partial nephrectomy procedure, a rubber piece from a universal seal tore off and fell inside the patient.The customer confirmed that the fragment was retrieved and removed from the patient's abdomen during the same robotic procedure.No patient complications were reported as a result of the event.The procedure was completed as planned.Intuitive surgical, inc.(isi) has attempted to gather additional information regarding the reported event; however, no response has been received.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the universal seal to perform failure analysis.The universal seal was analyzed and found to broken rubber gasket, the universal seal was found to have a broken rubber piece measuring approximately 0.16 in × 0.07 in.The broken piece was returned with the accessory, and no missing pieces were identified during visual inspection.No additional damage was observed on the accessory.

Brand Name
da Vinci
Common Device Name
SEAL
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
+1(408)523-2100
MDR Report Key50857860
Report Number2955842-2026-38956
Device Sequence Number21345446
Product Code GCJ
UDI-Device Identifier10886874116408
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K181395
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Administrator/Supervisor
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Operator of Device Health Professional
Device Model Number470500-14
Device Catalogue Number470500
Device Lot NumberK16260521
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/09/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/28/2026
Initial Report FDA Received Date09/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
da Vinci Instruments and Accessories.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown